Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Can antibiotics cause diarrhea AFTER you've finished all doses?

My 15 month old and 2.5 year old were just on antibiotics for tonsillitis/bronchitis and finished their last doses yesterday. Today they have had tummy aches and just started getting diarrhea. Just wondering if you think this could be caused by the antibiotics even though it's just now showing up, or if you think it could be another bug. Good gracious I'm tired of getting sick.

 
Kword

Asked by Kword at 8:09 PM on Aug. 27, 2010 in Health

Level 27 (29,610 Credits)
This question is closed.
Answers (7)
  • yes, they can cause that. it kills off the good bacteria in the gi tract and that's why they're getting diarrea. you can get them probiotic supplements.... that is alot quicker than the yogurt. i like the culturelle. it comes in capsules and i just break open one capsule and mix it with their drink. usually it clears up the runs within 2 days. it is also good to give them that as a daily supplement if you want
    princessbeth79

    Answer by princessbeth79 at 8:51 PM on Aug. 27, 2010

  • Yes antibiotics can cause diarhea and rashes for a week or so after the final dose. Keep feeding them yogurt!
    sunshine58103

    Answer by sunshine58103 at 8:15 PM on Aug. 27, 2010

  • It's possible.
    AnasMommy7

    Answer by AnasMommy7 at 8:12 PM on Aug. 27, 2010

  • Yes because it takes away the healthy bacteria as well as the bad. You can also get a yeast infection following antibiotic use.
    2autisticsmom

    Answer by 2autisticsmom at 8:17 PM on Aug. 27, 2010

  • yes, absolutely.
    lovinangels

    Answer by lovinangels at 8:21 PM on Aug. 27, 2010

  • I'm now giving them pedialyte for the diarrhea and have been giving them yogurt. Guess I will keep on with both and keep checking for fevers. Thanks. I've never had them get the diarrhea AFTER instead of during the antibiotic, but they've never had this type of antibiotic before either.
    Kword

    Comment by Kword (original poster) at 8:35 PM on Aug. 27, 2010

  • Thanks, I will look into that. :) Can they have those at this age? I know the dr told my husband to get some bc he gets it really bad every time he takes antibiotics, but I didn't know you could give them to toddlers.
    Kword

    Comment by Kword (original poster) at 9:09 PM on Aug. 27, 2010

Next question in Health
mental illness

Next question overall (Entertainment)
Wife Swap...